Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Oct 15, 2020, 2:58 AM CDT for 18 counties in Texas. It took effect at Oct 15, 2020, 7:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 2:58 AM CDT (07:58 UTC)
- In effect from
- Oct 15, 2020, 7:00 AM CDT
- Expired
- Oct 15, 2020, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4597 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427 WWUS74 KSJT 150758 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 258 AM CDT Thu Oct 15 2020 TXZ049-054-064>066-071-072-076>078-098-099-113-114-127-128-139- 140-151700- /O.NEW.KSJT.WI.Y.0003.201015T1200Z-201015T1700Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Crockett- Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan-Coleman-Brown- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, and Indian Creek 258 AM CDT Thu Oct 15 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON CDT TODAY... * WHAT...North winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of west central Texas. * WHEN...From 7 AM this morning to noon CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 15, 12:03 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 15, 12:03 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1203 AM CDT Thu Oct 15 2020 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 208 PM CDT Wed Oct 14 2020 ...Another Cold Front... As models have been indicating, for many days, the next cold front will arrive tonight. This front will be dry; however, it will bring gusty winds, from the north, along with cooler temperatures. Wind speeds, with this front, present a particular challenge. Our threshold, for a wind advisory, is sustained winds in the range of 25 to 35 mph. Based on the latest model data, we do not believe winds, with this front, will meet that threshold. && .LONG TERM... (Thursday night through next Tuesday) Issued at 208 PM CDT Wed Oct 14 2020 ...Perhaps Not as Cool... Based on models this forecast cycle, temperatures may not be as cool as we were previously thinking. This cycle, the GFS is presenting data closer to the ECMWF, and they both now indicate warmer temperatures, for next week. Nevertheless, confidence isn't very high regarding temperatures, for next week, because the next model run may present a different scenario. && .AVIATION... (06Z TAFS) Issued at 1159 PM CDT Wed Oct 14 2020 VFR conditions will persist across the terminals the next 24 hours. The main feature to mention is a strong cold front that will move south across the area tomorrow morning. Frontal passage is expected at KABI around 11Z, KSJT by 12Z and far southern terminals by 14Z-15Z. North winds behind the front will gust 25 to 35 knots through mid afternoon, with winds gradually weakening through early evening. && .PRELIMINARY POINT TEMPS/POPS... Abilene 60 74 48 71 / 0 0 0 0 San Angelo 62 76 48 73 / 0 0 0 0 Junction 64 81 53 74 / 0 0 0 0 Brownwood 62 76 51 72 / 0 0 0 0 Sweetwater 60 72 48 70 / 0 0 0 0 Ozona 61 75 50 73 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...23 LONG TERM....23 AVIATION...21
Hazardous weather outlook, Oct 14, 2:08 PM CDT, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 208 PM CDT Wed Oct 14 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 208 PM CDT Wed Oct 14 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Elevated fire weather conditions are expected this afternoon west of an Haskell to Mertzon to Ozona line. Hot afternoon temperatures to be combined with breezy southwest winds and dry air. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Expect elevated fire weather conditions across much of West Central Texas on Thursday with gusty north to northeast winds and dry conditions. The gusty winds could create difficult driving conditions for high profile vehicles, especially on east- west roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.